Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jun 26, 2020, 11:51 AM CDT for Brazoria County, Fort Bend County, Wharton County, Texas. It took effect at Jun 26, 2020, 3:28 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2020, 11:51 AM CDT (16:51 UTC)
- In effect from
- Jun 26, 2020, 3:28 PM CDT
- Expired
- Jun 26, 2020, 2:53 PM CDT
- In force
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brazoria County, TX, Fort Bend County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 79 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Bernard River near Boling (BOLT2). The gauge peaked at 17.10 ft at Jun 27, 2020, 2:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08117500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
137
WGUS44 KHGX 261651
FLWHGX
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
1151 AM CDT Fri Jun 26 2020
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
San Bernard River near Boling affecting Wharton, Fort Bend and
Brazoria Counties.
For the San Bernard River...including Sweeny, East Bernard, Boling...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 1200 AM CDT.
&&
TXC039-157-481-270500-
/O.NEW.KHGX.FL.W.0013.200626T2028Z-200628T0235Z/
/BOLT2.1.ER.200626T2028Z.200627T0600Z.200627T1434Z.NO/
1151 AM CDT Fri Jun 26 2020
The National Weather Service in League City has issued a
* Flood Warning for
the San Bernard River near Boling.
* From this afternoon to Saturday evening.
* At 11:15 AM CDT Friday the stage was 15.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this afternoon to a crest of 19.4 feet just after midnight
tonight. It will then fall below flood stage late tomorrow morning.
* Impact...At 18.0 feet, Minor lowland flooding begins upstream from
gage. Minor backwater flooding up Peach Creek in Wharton County
threatens low lying areas.
* Flood History...This crest compares to a previous crest of 19.4
feet on 11/17/1961.
&&
LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
2930 9595 2940 9605
$$1 follow-up statement
525
WGUS84 KHGX 261953
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
253 PM CDT Fri Jun 26 2020
...The Flood Warning is cancelled for the following rivers in
Texas...
San Bernard River near Boling affecting Wharton, Fort Bend and
Brazoria Counties.
TXC039-157-481-262100-
/O.CAN.KHGX.FL.W.0013.200626T2028Z-200626T1953Z/
/BOLT2.1.ER.700119T1033Z.700119T1033Z.700119T1034Z.NO/
253 PM CDT Fri Jun 26 2020
...The Flood Warning for the San Bernard River near Boling has been
cancelled...
The Flood Warning is cancelled for
the San Bernard River near Boling.
* At 2:00 PM CDT Friday the stage was 16.0 feet.
* Forecast...The river is below flood stage.
&&
LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
2930 9595 2940 9605
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jun 26, 10:53 AM CDT, 58 minutes earlier.
Area forecast discussion, Jun 26, 10:53 AM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1053 AM CDT Fri Jun 26 2020
.UPDATE...
A very light precipitation shield is advancing northward from
Matagorda Bay and this will gradually fill in to the northeast
over the next few hours. A decent amount of dry air is located
in the 650 to 900 mb layer along with weak 850 mb capping this
morning. Early morning mid level overcast will slowly thin and
allow surface temperatures to reach the middle 80s by noon. The
shortwave producing the western CWA rain is weakening (warming
cloud tops) so feeling is that any rain will be very light in
nature. An amped up low level jet may provide a touch of lift but,
without there being a distinct low level focus/boundary, just
going with periods of very light rain or shower activity with a
low probability of mid to late afternoon isolated storm cells.
The existence of the SAL will make for a hazy day that will warm
into the average middle to upper 80s under a modest southeast
wind. 31
&&
.PREV DISCUSSION... /ISSUED 610 AM CDT Fri Jun 26 2020/
AVIATION...
Patchy light rain continues to move across SE TX with strong
activity just off to the east and west. 09z HRRR shows a cluster
of shra/tsra east of the Houston terminals this morning and then
nothing for much of the day with additional shra/tsra inching
toward western TAF sites late this afternoon. Fcst soundings show
weak capping near 850 mb and some dry air in the 900-600 mb layer.
Have leaned toward the drier HRRR/TT WRF solution for TAFs today.
Mvfr cigs should mix out by 15z with generally VFR conds through
the day with MVFR cigs later tonight - mainly affecting northern
TAF sites. 43
PREV DISCUSSION... /ISSUED 412 AM CDT Fri Jun 26 2020/
SHORT TERM...(Today through Saturday)
Skies are cloudy over much of SE TX early this morning and radar
is considerably calmer than the past few nights. A weak
disturbance will approach the Matagorda Bay region today and push
north. This feature will bring a a good chance of shra/tsra to
mainly the western half of the CWA today. Upper level ridging over
the Gulf will be slowly expanding to the west and this should
shunt some of the higher PW air to the west toward Central Texas.
PW values are highest this morning ranging between 2.00 and 2.25
inches. PW values drop to around 1.65 inches over the east by
evening and 1.85 inches over the west. There could be some
additional lift provided by the jet as upper level winds show a
broad split over SE TX and a weak speed max approaching the
western part of the CWA in the aftn. Fcst soundings show some
capping near 850 mb in the east along with a wedge of dry air
between 900-600 mb. Have tapered PoPs higher west, lower to the
east. WPC has outlooked the extreme western part of the CWA in a
Slight Risk for excessive rainfall and parts of SE TX in a
Marginal Risk. At this time, feel the excessive rain threat will
be west of the area but soil moisture is very high and any
additional rainfall will likely lead to rapid run off.
Temperatures are tricky today as MOS guidance and blends keep MaxT
in the lower/middle 80s. Even with rain and cloud cover
yesterday, high temps reached the upper 80's. Went more with
persistence and tapered temps cooler in the west under clouds/rain
and warmer to the east closer to the building ridge.
With the loss of heating and jet dynamics, expect showers to end
early in the evening with partly to mostly cloudy skies lingering.
PW values increase again on Saturday but forecast soundings show a
fairly dry profile. Fcst soundings again show some weak capping
near 850 mb and this should be overcome by mid afternoon with
modest heating. Not expecting widespread activity on Saturday but
there should be a few showers and storms around. Will carry chance
PoPs for now. Fcst soundings show saturation around 14,000 feet
and there may be a cirrus shield for much of the day. Probably get
some Saharan dust into the area as well but latest satellite
imagery overnight doesn't look all that impressive with the dust.
Leaned toward a blend of persistence/climo for MaxT on Saturday.
43
LONG TERM [Saturday Night through Friday]...
Activity across the local area will be dissipating Saturday evening
and early night. A few passing isolated showers are possible over
the Gulf waters and portions of the coasts overnight into early
Sunday morning. Sub-tropical ridge is expected to build and expand
across Mexico and could extend into our general area Sunday.
However, another upper level shortwave exiting the Southern Rockies
Sunday morning and moving eastward across Northern TX Sunday
afternoon, may keep the northeastern edge of the ridge to our south
southwest. Along the surface, another pulse of low level moisture
traveling northeast from the Gulf will make its way across the local
area throughout the day. If the ridge is able to expand into
Southeast TX, then rainfall activity would be a bit limited by the
subsidence aloft, but if the shortwave digs a bit more south, then
it would provide a better environment for shower and thunderstorm
development. Skies may still be a bit hazy Sunday from the remaining
Saharan dust (SAL), however, if we receive enough showers Saturday
and Sunday, the amount of particulate in the atmosphere will be
reduced.
The sub-tropical high will likely be the main dominant weather
feature next week and subdue rainfall chances across Southeast TX.
Continuos onshore flow will bring a few pulses of low level moisture
across the local area, however, subsidence aloft will limit
development. Activity, if any, should develop mainly during the late
morning and afternoon hours with peak heating and the influence of a
few local outflow boundaries. Temperatures will be on the rise
Monday through Wednesday, with highs ranging between the low and mid
90s each day. Heat indices will also increase to the low to mid
100s. The GFS and EC retreat the subtropical ridge to the southwest
in response to an upper level trough moving eastward from the
Rockies Wednesday through the end of the work week, which allow for
indices to slightly decrease. How much of an influence we will have
from this trough is yet unknown as model solutions continue to vary
slightly. Have kept PoPs of 30% or less through the entire week for
now. 24
MARINE...
Low pressure in the lee of the Rockies and high pressure over the
eastern US will maintain a moderate onshore wind through early
next week. Mariners in small craft should exercise caution today.
A SCEC may be required at various times through the weekend. The
general weather pattern doesn't change through mid week with a
light to moderate onshore flow continuing. Toward the end of next
week, surface high pressure will settle over the central Gulf of
Mexico and lighter winds are expected. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 87 74 90 75 92 / 50 30 20 10 30
Houston (IAH) 87 77 90 77 92 / 50 20 30 20 40
Galveston (GLS) 87 81 89 80 91 / 30 20 20 20 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening for the
following zones: Brazoria Islands...Galveston Island and
Bolivar Peninsula...Matagorda Islands.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 4 PM CDT this
afternoon for the following zones: Coastal waters from
Freeport to Matagorda Ship Channel TX out 20 NM...Coastal
waters from High Island to Freeport TX out 20 NM...Waters
from Freeport to Matagorda Ship Channel TX from 20 to 60
NM...Waters from High Island to Freeport TX from 20 to 60
NM.
&&
Discussion...31The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:50 PM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 16 hr |
| Jun 26, 8:51 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 10 hr |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.